Gradient-finite element method for nonlinear neumann problems

Research output: Contribution to journalArticle

Abstract

We consider the numerical solution of quasilinear elliptic Neumann problems. The basic difficulty is the non-injectivity of the operator, which can be overcome by suitable factorization. We extend the gradient-finite element method (GFEM), introduced earlier by the authors for Dirichlet problems, to the Neumann problem. The algorithm is constructed and its convergence is proved.

Original languageEnglish
Pages (from-to)257-269
Number of pages13
JournalJournal of Applied Analysis
Volume7
Issue number2
Publication statusPublished - Dec 2001

Fingerprint

Gradient Method
Neumann Problem
Factorization
Nonlinear Problem
Mathematical operators
Finite Element Method
Finite element method
Elliptic Problems
Dirichlet Problem
Numerical Solution
Operator
Dirichlet
Numerical solution
Gradient

Keywords

  • Factorization
  • Gradient-finite element method
  • Neumann boundary value problems
  • Non-injective nonlinear operator

ASJC Scopus subject areas

  • Applied Mathematics
  • Mathematical Physics
  • Statistics, Probability and Uncertainty
  • Computational Theory and Mathematics

Cite this

Gradient-finite element method for nonlinear neumann problems. / Faragó, I.; Karátson, J.

In: Journal of Applied Analysis, Vol. 7, No. 2, 12.2001, p. 257-269.

Research output: Contribution to journalArticle

@article{358f036d7cbc4afc809977d9b27d20b2,
title = "Gradient-finite element method for nonlinear neumann problems",
abstract = "We consider the numerical solution of quasilinear elliptic Neumann problems. The basic difficulty is the non-injectivity of the operator, which can be overcome by suitable factorization. We extend the gradient-finite element method (GFEM), introduced earlier by the authors for Dirichlet problems, to the Neumann problem. The algorithm is constructed and its convergence is proved.",
keywords = "Factorization, Gradient-finite element method, Neumann boundary value problems, Non-injective nonlinear operator",
author = "I. Farag{\'o} and J. Kar{\'a}tson",
year = "2001",
month = "12",
language = "English",
volume = "7",
pages = "257--269",
journal = "Journal of Applied Analysis",
issn = "1425-6908",
publisher = "Walter de Gruyter GmbH & Co. KG",
number = "2",

}

TY - JOUR

T1 - Gradient-finite element method for nonlinear neumann problems

AU - Faragó, I.

AU - Karátson, J.

PY - 2001/12

Y1 - 2001/12

N2 - We consider the numerical solution of quasilinear elliptic Neumann problems. The basic difficulty is the non-injectivity of the operator, which can be overcome by suitable factorization. We extend the gradient-finite element method (GFEM), introduced earlier by the authors for Dirichlet problems, to the Neumann problem. The algorithm is constructed and its convergence is proved.

AB - We consider the numerical solution of quasilinear elliptic Neumann problems. The basic difficulty is the non-injectivity of the operator, which can be overcome by suitable factorization. We extend the gradient-finite element method (GFEM), introduced earlier by the authors for Dirichlet problems, to the Neumann problem. The algorithm is constructed and its convergence is proved.

KW - Factorization

KW - Gradient-finite element method

KW - Neumann boundary value problems

KW - Non-injective nonlinear operator

UR - http://www.scopus.com/inward/record.url?scp=84867959911&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84867959911&partnerID=8YFLogxK

M3 - Article

VL - 7

SP - 257

EP - 269

JO - Journal of Applied Analysis

JF - Journal of Applied Analysis

SN - 1425-6908

IS - 2

ER -